PDA

View Full Version : digestive problems or something else? (warning:TMI)



knxgrl
02-05-2013, 08:30 AM
Warning: TMI
So I'm on meloxicam 15 and luvox. Haven't had any internal issues per say. I'm low on iron so I crave ice constantly, which actually keeps me really hydrated. So = urinate a lot. Lately, I'm taking in the same amount of liquids but peeing noticeably less. Also not much of an appetite and when I do eat, tend to get nauseous more often than not. Started taking pepto a couple days ago to help that. TMI: Today i noticed things were very black and different texture when I used the restroom. Would several doses of pepto cause this? or is there something else going on? Anyone's experience will help! Thank you :)

tgal
02-05-2013, 09:09 AM
First question may sound silly but think about what you have eaten. Things like Oreo cookies will do that to your bowels.

If food is not the issue then a trip to the doctor may be indicated. Black stools can be a sign of different things, some being dangerous (ie, internal bleeding). I would get this looked into if you don't find a food issue

rob
02-05-2013, 09:41 AM
TMI: Today i noticed things were very black and different texture when I used the restroom. Would several doses of pepto cause this?

Pepto-Bismol causes this for me evertime I take it, without fail.

knxgrl
02-05-2013, 10:11 AM
Pepto is the only thing I've changed, so hopefully it's that! You made me feel better already lol Thanks!

rob
02-05-2013, 10:39 AM
Pepto is the only thing I've changed, so hopefully it's that! You made me feel better already lol Thanks!

Glad to help! Of course, if you stop the Pepto, and you are still having this problem after a few days, then obviously you should talk to your Dr. and get it checked out.

As soon as you mentioned this problem and Pepto, I immediately thought of the first time this happened to me, and my call to the Dr.'s office the next day asking the same question you are asking. My Dr. immediately confirmed that this is a known side effect. Pepto literally does this to me everytime. In fact, I think it now says on the product label that this can be a possible side effect.

tgal
02-05-2013, 10:55 AM
Awesome info, Rob! I didn't know that!

rob
02-05-2013, 11:20 AM
It is indeed listed as a side effect. Take a look at topic #1, question #1 at the Pepto product site-

http://www.pepto-bismol.com/common-questions

ItsLupus2007
02-05-2013, 04:08 PM
Pepto will cause you to look back more than once and to stare in horror as it often makes your poop look like newly laid asphalt.It will continue for several days and possibly longer if you have cut down on your food intake and not going as often.Iron supplements will also cause this too.

Be well